MAUDE Adverse Event Report: INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGA NEEDLE DRIVER

INTUITIVE SURGICAL, INC ENDOWRIST;DAVINCI SI; MEGA NEEDLE DRIVER
Model Number 420194-10
Medical Device Problem Code Break (1069)
Health Effect - Clinical Code No Known Impact Or Consequence To Patient (2692)
Date of Event 05/23/2018
Type of Reportable Event Malfunction
Additional Manufacturer Narrative
Intuitive surgical, inc.(isi) received the instrument involved with this complaint and completed the device evaluation.Failure analysis confirmed the customer reported failure.The instrument was found to have a broken pitch cable at the distal clevis hub.As a result, intuitive motion at the wrist was no longer being experienced.The broken cable segment that contains the crimp was still installed in the clevis.A device history record (dhr) review for this device was conducted and did not find any non-conformances that would affect any material of the final product and/or the quality or performance of the instrument.The customer reported complaint does not itself constitute an mdr reportable event; however, the broken pitch cable found during failure analysis could cause or contribute to an adverse event if the malfunction were to recur.
 
Event or Problem Description
It was reported that during a da vinci-assisted hysterectomy procedure, the mega needle driver instrument was not moving intuitively.The surgeon then noted a broken "steel wire" and replaced the instrument to complete the procedure.There was no report of fragments falling inside the patient, patient harm, adverse outcome or injury.

Brand Name
ENDOWRIST;DAVINCI SI
Common Device Name
MEGA NEEDLE DRIVER
Manufacturer (Section D)
INTUITIVE SURGICAL, INC
950 kifer rd.
sunnyvale
MDR Report Key7673617
Report Number2955842-2018-10359
Device Sequence Number10974847
Product Code NAY
UDI-Device Identifier00886874111611
UDI-Public(01)00886874111611(10)N10161017
Combination Product (Y/N)N
Initial Reporter CountryTW
PMA/510(K) Number
K050369
Number of Events Summarized1
Summary Report (Y/N)N
Reporter Type Manufacturer
Report Source foreign,other
Initial Reporter Occupation Other
Type of Report Initial,Followup
Report Date (Section B) 06/26/2018
1 Device was Involved in the Event
1 Patient was Involved in the Event
Is this an Adverse Event Report? No
Is this a Product Problem Report? Yes
Operator of Device Health Professional
Device Model Number420194-10
Device Lot NumberN10161017 814
Was Device Available for Evaluation? Yes
Date Returned to Manufacturer06/19/2018
Initial Date Received by Manufacturer 06/26/2018
Supplement Date Received by Manufacturer06/26/2018
Initial Report FDA Received Date07/10/2018
Supplement Report FDA Received Date07/19/2018
Is This a Single-Use Device that was
Reprocessed and Reused on a Patient? (Y/N)
No
Patient Sequence Number1
Concomitant Medical Products
and Therapy/Usage Dates
DA VINCI INSTRUMENTS AND ACCESSORIES; DA VINCI INSTRUMENTS AND ACCESSORIES
Patient Age53 YR